Myocardial Infarction, Hyperkalaemia and Ventricular Tachycardia in a Young Male Body-Builder

Int J Cardiol. 1994 Apr;44(2):171-4. doi: 10.1016/0167-5273(94)90022-1.

Abstract

A 31-year-old body-builder taking anabolic steroids, amphetamines, frumil (frusemide and amiloride), and potassium supplements collapsed with a myocardial infarction. His serum potassium was 6.7 mmol/l and he had a run of ventricular tachycardia. He was unaware of the effects of the drugs on the heart.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Amphetamine / adverse effects
  • Anabolic Agents / adverse effects
  • Creatine Kinase / blood
  • Doping in Sports*
  • Electrocardiography
  • Furosemide / adverse effects
  • Humans
  • Hyperkalemia / chemically induced*
  • Hyperkalemia / complications
  • Male
  • Myocardial Infarction / chemically induced*
  • Myocardial Infarction / complications
  • Tachycardia, Ventricular / chemically induced*
  • Tachycardia, Ventricular / complications
  • Weight Lifting*

Substances

  • Anabolic Agents
  • Furosemide
  • Amphetamine
  • Creatine Kinase